Rational and polynomial lags : The finite connection

Elsevier Science Publishers B.V.
Publication Type:
Journal Article
Journal of Econometrics, 1978, 8 (2), pp. 247 - 254
Issue Date:
Full metadata record
Files in This Item:
Filename Description SizeFormat
2009004299OK.pdf410.9 kBAdobe PDF
This article demonstrates that, for a finite distributed lag, the polynomial distributed lag (PDL) approximation suggested by Almon is a special case of the rational lag method formalized by Jorgenson. The proof relies upon the fact that the PDL estimator imposes differencing restrictions upon the parameters while rational lag methods impose quasi-differncing restrictions. Because of this relationship, the PDL restrictions are nested inside the rational lag ones, and this provides for a sequence of tests to discriminate between the two. An example is performed and an appendix describes an asymptotically efficient two-step estimator
Please use this identifier to cite or link to this item: